Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 84, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2013, 11:17 AM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 11:17 AM PDT (18:17 UTC)
- Expired
- Jul 26, 2013, 2:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 110 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WGUS55 KVEF 261817
FFWVEF
NVC003-262115-
/O.NEW.KVEF.FF.W.0084.130726T1817Z-130726T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1117 AM PDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 215 PM PDT.
* AT 1114 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTHEAST OF WILLOW
CREEK CAMPGROUND...OR 7 MILES NORTHWEST OF MT. CHARLESTON. THE
STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
WILLOW CREEK CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3646 11576 3660 11564 3658 11557 3649 11543
3631 11568 3637 11577
$$
BERC2 follow-up statements
629
WGUS75 KVEF 261920
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT FRI JUL 26 2013
NVC003-262115-
/O.CON.KVEF.FF.W.0084.000000T0000Z-130726T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1220 PM PDT FRI JUL 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 12 MILES SOUTHWEST OF INDIAN SPRINGS...OR 12 MILES NORTHWEST
OF MT. CHARLESTON. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
INDIAN SPRINGS AND US HIGHWAY 95 SOUTHEAST OF INDIAN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA...POTENTIALLY PRODUCING SIGNIFICANT ADDITIONAL
RUNOFF.
&&
LAT...LON 3646 11576 3660 11564 3658 11557 3649 11543
3631 11568 3637 11577
$$
BERC187
WGUS75 KVEF 262108
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PDT FRI JUL 26 2013
NVC003-262117-
/O.EXP.KVEF.FF.W.0084.000000T0000Z-130726T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
208 PM PDT FRI JUL 26 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM PDT FOR WEST CENTRAL
CLARK COUNTY...
THUNDERSTORMS NEAR HIGHWAY 156...BETWEEN HIGHWAY 95 AND LEE CANYON
WILL CONTINUE TO WEAKEN. THE FLASH FLOOD WARNING WILL EXPIRE AT 215
PM PDT.
LAT...LON 3646 11576 3660 11564 3658 11557 3649 11543
3631 11568 3637 11577
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:11 AM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 26, 10:11 AM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PDT FRI JUL 26 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK. && .UPDATE....VERY MOISTURE CONDITIONS ACROSS THE CWA TODAY WITH PWAT VALUES GENERALLY BETWEEN 1.5 AND 2.0 INCHES. AT THE SAME TIME NEG LI VALUES RUNNING BETWEEN -1 AND -3 THUS MOIST AND UNSTABLE. DIFFICULT TO FIND A FOCUS HOWEVER FOR THE DAY AS WATER VAPOR SHOWING MANY LITTLE SWIRLS MOVING ACROSS THE CWA...WHILE CLOUD FREE AREAS THIS MORNING WILL GET THE GOOD INITIAL HEATING...THEN OUTFLOW BOUNDARIES WILL LIKELY TAKE OVER BY LATE AFTERNOON/EVENING...THUS LOOKING FOR ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY. OVERALL THE CURRENT SHORT TERM FORECAST IS HANDLING THINGS WELL AND DO NOT PLAN ANY UPDATES THIS MORNING. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN THIS AFTERNOON WITH THE BEST TIME FOR ANY THUNDERSTORM ACTIVITY AT THE AIRPORT BETWEEN 20-24Z. VRBL WINDS GENERALLY AROUND 6KTS...BECOMING SOUTHWEST 10KTS AFTER 19Z. ERRATIC/GUSTY WINDS POSSIBLE ONCE THUNDERSTORMS FORM. SCT-BKN AOA 14K FEET POSSIBLY DOWN TO 10K FEET IN THUNDERSTORMS. IMPROVING CONDITIONS AFTER 03Z BECOMING SCT-BKN CLOUDS AOA 14K FT WITH WINDS LESS THAN 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THROUGH TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN SHOWERS. && .PREV DISCUSSION... 240 AM PDT FRI JUL 26 2013 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...ITS BEEN A FAIRLY ACTIVE NIGHT ACROSS THE EASTERN HALF OF THE AREA AS SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT OVER CLARK...LINCOLN AND MOHAVE COUNTIES. THERE HAVE BEEN SEVERAL OUTFLOW BOUNDARIES WHICH HAVE HELPED TO MAINTAIN STORMS AND DEVELOP NEW STORMS AND THE STRONGEST ONE OF THE NIGHT IS STILL PUSHING SOUTH THROUGH SOUTHERN CLARK AND SOUTHERN MOHAVE COUNTIES. PULSE STORMS WILL LIKELY CONTINUE ALONG THIS BOUNDARY BEFORE IT WEAKENS OR PUSHES OUT OF THE AREA. A LOT OF THE ACTIVITY OVER NORTHERN MOHAVE AND LINCOLN COUNTIES HAVE BEEN DUE TO A WEAK CONVERGENCE BOUNDARY AND AN UPPER LEVEL DISTURBANCE MOVING NORTH THROUGH THE AREA. THESE STORMS WILL LIKELY PERSIST THROUGH THE REMAINDER OF THIS MORNING AND ALTHOUGH THEY HAVE GENERALLY BEEN WEAKENING...ISOLATED FLASH FLOODING WILL STILL BE POSSIBLE. THE DISTURBANCE THAT WAS MOVING NORTH THROUGH INYO COUNTY HAS CONTINUED TO TRACK NORTHEAST AND ALTHOUGH FEW SHOWERS DID DEVELOP IN RESPONSE TO THE DISTURBANCE THE HEAVIER RAIN PRODUCING STORMS DID NOT. HAVE ELECTED TO CANCEL THE FLASH FLOOD WATCH FOR THE SIERRA AND OWENS VALLEY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AS THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE WITH PW VALUES GENERALLY RANGING FROM AN INCH AND A HALF TO TWO INCHES OVER THE SOUTHERN AREAS AND THE ONE INCH PW LINE COVERING NEARLY THE ENTIRE AREA. LI VALUES ARE FORECAST TO BE BELOW 0 AREAWIDE AND CAPE VALUES RANGE FROM AROUND 300-600 J/KG. THUNDERSTORM DEVELOPMENT COULD BE DELAYED DUE TO EARLY MORNING SHOWERS AND CLOUD COVER...EXCEPT IN AREAS THAT SEE SUN THIS MORNING. MUCH DRIER AIR WILL BEGIN TO PUSH IN FROM THE SOUTHWEST AS AN UPPER LEVEL TROUGH APPROACHES THE COAST. THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTHERN HALF OF THE AREA SUNDAY...BUT SAN BERNARDINO INTO SOUTHERN MOHAVE WILL LIKELY BE DRY. THE DRIER AIR WILL CONTINUE TO WORK NORTH SUNDAY NIGHT WITH DEW POINTS LOWERING SIGNIFICANTLY FROM SOUTH TO NORTH. BY 12Z MONDAY THE MODELS INDICATE DEW POINT VALUES GENERALLY UNDER 6 DEG C OVER THE ENTIRE SOUTHERN HALF OF THE CWA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL TODAY AND SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY...THE OPERATIONAL AND ENSEMBLE MODELS CONTINUE TO SHOW A DEFINITIVELY DRY SOUTHWEST FLOW ACROSS THE ENTIRE FORECAST MONDAY AND PERSISTING THROUGH FRIDAY. THIS PATTERN WILL RESULT FROM A DRY CLOSED LOW OFF THE CALIFORNIA COAST PHASING WITH A TROUGH BRUSHING THE NORTHWEST STATES AND LIFTING INLAND. THE DRY UPSTREAM AIR MASS OVER THE EASTERN PACIFIC COULD BE SEEN ON RECENT WATER VAPOR SATELLITE IMAGERY. A MEAN TROUGH WILL THEN SET UP OVER THE PACIFIC NORTHWEST THROUGH THE WEEK. THIS COINCIDES WITH THE DECREASE IN MONSOONAL MOISTURE THAT TYPICALLY OCCURS IN EARLY AUGUST. THE 00Z ECMWF INDICATES MOISTURE POSSIBLY RETURNING TO NORTHWEST ARIZONA AFTER FRIDAY BUT THE GFS KEEPS THE PATTERN DRY. TEMPERATURES WILL TREND SLIGHTLY UPWARD EARLY IN THE WEEK WITH HIGHS NEAR NORMAL DURING THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...GORELOW/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 26, 7:18 AM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 718 AM PDT FRI JUL 26 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-271430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 718 AM PDT FRI JUL 26 2013 /718 AM MST FRI JUL 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MOST OF THE REGION WITH GREATER THUNDERSTORM CHANCES OVER THE HIGHER TERRAIN. HIGH RAINFALL RATES ARE POSSIBLE WITH ANY STORMS THAT DEVELOP...THIS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MAINLY LINCOLN...CLARK...EASTERN SAN BERNARDINO...AND MOHAVE COUNTIES THROUGH SUNDAY. DRIER AIR WILL MOVE INTO THE REGION BY MONDAY LIMITING THUNDERSTORM CHANCES TO LINCOLN AND MOHAVE COUNTIES. DRY CONDITIONS ARE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:05 PM PDT | Flash Flood Warning | VEF | Lincoln, Nye | 115 min |
| Jul 25, 8:02 PM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Jul 26, 4:10 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.